Alert archive / Nebraska / Wind Advisories in 2013
Wind Advisory 10, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind advisory at Jun 1, 2013, 10:04 AM MDT for 5 counties in Nebraska. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2013, 10:04 AM MDT (16:04 UTC)
- Expired
- Jun 1, 2013, 1:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Cheyenne County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE
The radar
The Cheyenne radar (KCYS), 122 km from the middle of the area, began a volume at 16:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 4.1 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1731 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
696 WWUS75 KCYS 011604 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1004 AM MDT SAT JUN 1 2013 ...WIND ADVISORY FOR THE SOUTHERN NEBRASKA PANHANDLE... .A LARGE LOW PRESSURE AREA OVER THE NORTHERN PLAINS WILL CONTINUE SLOWLY MOVING EAST TODAY. STRONG NORTHWEST WINDS ON THE BACKSIDE OF THE LOW WILL PERSIST INTO EARLY AFTERNOON ACROSS THE SOUTHERN PANHANDLE OF NEBRASKA. LOOK FOR GUSTS UP TO 50 MPH THROUGH 1 PM MDT. HIGH PRESSURE WILL BUILD INTO THE AREA BY LATE AFTERNOON AS WINDS DECREASE AND SHIFT TO THE NORTH. NEZ019>021-054-055-011900- /O.NEW.KCYS.WI.Y.0010.130601T1604Z-130601T1900Z/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY 1004 AM MDT SAT JUN 1 2013 ...WIND ADVISORY IN EFFECT UNTIL 1 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM MDT THIS AFTERNOON. * TIMING...WINDS WILL REMAIN GUSTY FROM MID MORNING INTO EARLY AFTERNOON. * WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS TO 50 MPH. * IMPACTS...RIVERS OF LIGHT WEIGHT AND HIGH PROFILE VEHICLES WILL HAVE DIFFICULTY MAINTAINING CONTROL OF THEIR VEHICLES. THIS WILL BE ESPECIALLY TRUE WHEN DRIVING ON EAST TO WEST ORIENTED ROADS. IN AREAS OF FRESHLY PLOWED OR BARE FIELDS... THESE WINDS MAY CREATE AREAS OF BLOWING DUST THAT WILL REDUCE VISIBILITIES UNDER A MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SLA
1 follow-up statement
653 WWUS75 KCYS 011859 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1259 PM MDT SAT JUN 1 2013 NEZ019>021-054-055-012000- /O.EXP.KCYS.WI.Y.0010.000000T0000Z-130601T1900Z/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY 1259 PM MDT SAT JUN 1 2013 ...WIND ADVISORY WILL EXPIRE AT 1 PM MDT THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 1 PM MDT THIS AFTERNOON. NORTHWEST WINDS WILL CONTINUE TO DECREASE THROUGHOUT THE AFTERNOON. * TIMING...WINDS GRADUALLY DECREASING INTO THIS EVENING. * WINDS...NORTHWEST 20 TO 30 MPH DECREASING TO 10 TO 20 MPH LATE THIS AFTERNOON. WINDS SHIFTING TO SOUTHEAST OVERNIGHT 5 TO 10 MPH. * IMPACTS...GUSTY WINDS WILL STILL IMPACT VEHICLES ON EAST TO WEST ROADS WITH CONDITIONS IMPROVING INTO LATE AFTERNOON. $$ SLA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Jun 1, 5:35 AM MDT, 4 hours 29 minutes earlier.
Area forecast discussion, Jun 1, 5:35 AM MDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 535 AM MDT SAT JUN 1 2013 .SHORT TERM...(TODAY THROUGH SUNDAY NIGHT) ISSUED AT 315 AM MDT SAT JUN 1 2013 IR IMAGERY SHOWS CLOUD TOPS WARMING OVER THE PAST FEW HOURS OVER THE PLAINS AND RADAR INDICATES A CORRESPONDING DECREASE IN RETURNS. STUBBORN UPPER LOW THAT HAS BEEN ACROSS THE DAKOTAS IS REALLY PULLING OFF TO THE EAST NOW. LEFT SLIGHT CHANCE POPS IN FOR MUCH OF THE PLAINS THROUGH 15Z...HOWEVER ANY SHOWERS THAT OCCUR WILL ONLY PRODUCE A FEW HUNDREDTHS OF AN INCH. 700-500MB RH PROGS REALLY DRY OUT BY MID-MORNING INTO THE AFTERNOON SO SHOULD SEE CLEARING SKIES. THE OTHER MINOR CONCERN THROUGH MIDDAY WILL BE THE BREEZY NORTHWEST WINDS. COULD STILL SEE A FEW GUSTS TO 30-35 MPH OVER THE PANHANDLE THROUGH AROUND 18Z AS LLVL MIXING IMPROVES AFTER SUNRISE. HOWEVER...SHOULD NOT SEE ANY ADVISORY GUSTS AS STRONGER FLOW ALOFT IS RAPIDLY MOVING OFF TO THE EAST INTO CENTRAL NEBRASKA. OTHERWISE...A COOL DAY IS IN STORE AS THE REGION IS ON THE BACKSIDE OF THE UPPER LEVEL SYSTEM WITH 700MB TEMPS AROUND 0C. THE REMAINDER OF THE SHORT TERM WILL FEATURE RATHER QUIET WEATHER. SHORTWAVE RIDGE MOVES OVERHEAD ON SUNDAY WITH RISING HEIGHTS AND LLVL THICKNESSES. 700MB TEMPS RISE 10-12C COMPARED TO THIS AFTERNOON...SO EXPECT HIGHS TO BE AROUND 15 DEGREES WARMER AT MOST LOCATIONS. A STRONG SHORTWAVE MOVING INTO THE NORTHERN INTERMOUNTAIN WEST WILL CAUSE PRESSURE FALLS AND SFC LOW DEVELOPMENT AHEAD OF IT. BY AFTERNOON AND EVENING...SOUTHWEST WINDS WILL BECOME BREEZY ALONG AND WEST OF THE LARAMIE RANGE. LITTLE CLOUD COVER IS FCSTED ON SUNDAY AS THE LOW AND MIDLEVELS ARE EXTREMELY DRY. .LONG TERM...(MONDAY THROUGH FRIDAY) ISSUED AT 315 AM MDT SAT JUN 1 2013 STARTING OFF MONDAY...SURFACE LOW TRACKING ACROSS NORTHERN WYOMING WITH UPPER LOW OVER NORTHERN MONTANA. NOT A REAL GOOD POSITION FOR US TO GET PRECIP. SURFACE BOUNDARY LAYING ACROSS THE PANHANDLE WITH LOW LEVEL MOISTURE EAST OF THE BOUNDARY. COULD SEE SOME AFTERNOON THUNDERSTORMS ACROSS OUR NORTHERN COUNTIES AND OUT OVER THE PANHANDLE. LOOKS TO BE BREEZY AS WELL WITH 700MB WINDS 30 TO 35KTS. 700MB TEMPERATURES QUITE WARM AS WELL WITH +12C ACROSS THE EASTERN HALF OF THE CWFA. WENT A LITTLE HIGHER ON MAX TEMPERATURES THAN WHAT GUIDANCE GAVE US TO ACCOUNT FOR THE DOWNSLOPING WINDS ACROSS OUR EASTERN ZONES. SO WE ARE LOOKING AT MID TO UPPER 80S IN THE PANHANDLE WITH UPPER 70S/LOW 80S WEST OF THE LARAMIE RANGE. LOOKING AT A COOL DOWN MONDAY NIGHT INTO TUESDAY AS THE ASSOCIATED DRY COLD FRONT MOVES THROUGH THE CWA. 700MB TEMPERATURES DROP TO +4 TO +6C BY TUESDAY MORNING AND THAT SHOULD PUT US BACK INTO THE LOW TO MID 70S. BOUNDARY STILL IN THE AREA OVER THE PANHANDLE FOR TUESDAY...SO KEPT SOME ISOLATED THUNDER IN THE FORECAST FOR TUESDAY AFTERNOON. WE STAY IN A NORTHWEST FLOW AFTER TUESDAY WITH A FAIRLY TIGHT TEMPERATURE GRADIENT OVER THE AREA. COLDEST TEMPERATURES COULD BE IN THE PANHANDLE AS BOTH THE GFS AND ECMWF SHOW +2 TO +4C OVER THE PANHANDLE AND +12C OUT OVER CARBON COUNTY. STILL HAVE LOW LEVEL MOISTURE OUT IN THE PANHANDLE THROUGH THE WEEK...SO WE COULD SEE AFTERNOON THUNDERSTORMS ON A DAILY BASIS OUT THAT WAY. BEST CHANCES FOR SHOWERS AND THUNDERSTORMS LOOKS TO BE FRIDAY AS THE LOW LEVEL MOISTURE GETS ADVECTED FURTHER WEST TO THE LARAMIE RANGE. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING) ISSUED AT 530 AM MDT SAT JUN 1 2013 COULD BE SOME ISOLATED LIGHT SHOWERS THROUGH THE MORNING...BUT CONFIDENCE IS NOT HIGH ENOUGH TO INCLUDE IN TAFS. VFR CIGS WITH CLOUD BASES AROUND 5000 FT AGL OVER MOST OF THE AREA THROUGH AROUND 18Z. SKIES WILL BEGIN TO CLEAR OUT DURING THE AFTERNOON AND EARLY EVENING. NORTHWEST WINDS WILL BE BREEZY OVER THE PLAINS THROUGH MIDDAY WITH OCCASIONAL GUSTS TO 25-30 KTS. && .FIRE WEATHER... ISSUED AT 315 AM MDT SAT JUN 1 2013 NORTHWEST WINDS WILL BEGIN TO DECREASE BY LATE THIS MORNING. TEMPERATURES WILL BE COOLER THAN NORMAL ONCE AGAIN. A TRANSITION TOWARD WARMER AND DRIER CONDITIONS WILL START ON SUNDAY. THE WARMING TREND WILL CONTINUE INTO MONDAY WHEN MANY AREAS ACROSS THE PLAINS WILL SEE HIGHS IN THE 80S. MINIMUM AFTERNOON HUMIDITIES WILL DROP INTO THE 15-20 PERCENT RANGE OVER MOST OF SOUTHEAST WYOMING WITH GUSTY WEST WINDS ON MONDAY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...FINCH LONG TERM...CLAYCOMB AVIATION...FINCH FIRE WEATHER...FINCH
Hazardous weather outlook, Jun 1, 3:09 AM MDT, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 309 AM MDT SAT JUN 1 2013 WYZ101>119-020915- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 309 AM MDT SAT JUN 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-020915- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 309 AM MDT SAT JUN 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF THE NEBRASKA PANHANDLE ON MONDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE FINCH
Nearby
Wind Advisories in Nebraska, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.